Journal of Differential Geometry

Min–max hypersurface in manifold of positive Ricci curvature

Xin Zhou

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


In this paper, we study the shape of the min–max minimal hypersurface produced by Almgren–Pitts–Schoen–Simon in a Riemannian manifold $(M^{n+1}, g)$ of positive Ricci curvature for all dimensions. The min–max hypersurface has a singular set of Hausdorff codimension $7$. We characterize the Morse index, area and multiplicity of this singular min–max hypersurface. In particular, we show that the min–max hypersurface is either orientable and has Morse index one, or is a double cover of a non-orientable stable minimal hypersurface.

As an essential technical tool, we prove a stronger version of the discretization theorem. The discretization theorem, first developed by Marques–Neves in their proof of the Willmore conjecture, is a bridge to connect sweepouts appearing naturally in geometry to sweepouts used in the min–max theory. Our result removes a critical assumption of Marques–Neves in their proof, called the no-mass concentration condition, and hence confirms a conjecture by Marques–Neves in their proof.

Article information

J. Differential Geom., Volume 105, Number 2 (2017), 291-343.

Received: 22 April 2015
First available in Project Euclid: 8 February 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Zhou, Xin. Min–max hypersurface in manifold of positive Ricci curvature. J. Differential Geom. 105 (2017), no. 2, 291--343. doi:10.4310/jdg/1486522816.

Export citation